Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at May 22, 2018, 6:58 PM EDT for 4 counties in Virginia. It was in force for 92 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 6:58 PM EDT (22:58 UTC)
- Expired
- May 22, 2018, 8:30 PM EDT
- In force
- 92 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:30 PM EDT | FLOOD | 1 Wsw Downtown Richmond, VA | STANDING WATER ON WESTOVER HILLS BLVD. IMAGES ON SOCIAL MEDIA. |
| May 22, 7:30 PM EDT | FLASH FLOOD | 1 Wsw Downtown Richmond, VA | STANDING WATER ON WESTOVER HILLS BLVD. IMAGES ON SOCIAL MEDIA. |
| May 22, 7:40 PM EDT | FLOOD | 2 Se Downtown Richmond, VA | WATER FLOODING THE ROADWAY WITH A CAR STUCK. REPORTED AT W 21ST STREET AND BAINBRIDGE ST VA. |
| May 22, 7:40 PM EDT | FLASH FLOOD | 2 Se Downtown Richmond, VA | WATER FLOODING THE ROADWAY WITH A CAR STUCK. REPORTED AT W 21ST STREET AND BAINBRIDGE ST VA. |
| May 22, 7:54 PM EDT | FLOOD | 2 Nw Richmond, VA | HIGH WATER REPORTED AT THE 800 BLOCK OF WOODHAVEN ROAD. |
| May 22, 7:54 PM EDT | FLASH FLOOD | 2 Nw Richmond, VA | HIGH WATER REPORTED AT THE 800 BLOCK OF WOODHAVEN ROAD. |
| May 22, 7:56 PM EDT | FLOOD | 1 Nnw Richmond, VA | HIGH WATER REPORTED AT THE 1500 BLOCK OF CATALINA DRIVE. |
| May 22, 7:56 PM EDT | FLASH FLOOD | 1 Nnw Richmond, VA | HIGH WATER REPORTED AT THE 1500 BLOCK OF CATALINA DRIVE. |
| May 22, 8:29 PM EDT | FLASH FLOOD | 2 S Bon Air, VA | ROAD CLOSED DUE TO HIGH WATER. |
| May 22, 8:39 PM EDT | FLOOD | 2 S Bon Air, VA | ROAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WGUS51 KAKQ 222258
FFWAKQ
VAC041-085-087-760-230030-
/O.NEW.KAKQ.FF.W.0005.180522T2258Z-180523T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
658 PM EDT TUE MAY 22 2018
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
The City of Richmond in central Virginia...
North central Chesterfield County in central Virginia...
Central Henrico County in central Virginia...
South central Hanover County in central Virginia...
* Until 830 PM EDT
* At 657 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Highland Springs, Virginia Commonwealth University, Tuckahoe,
University Of Richmond, Mechanicsville, East Highland Park,
Lakeside, Bensley, Richmond Heights, Midlothian, Montrose, Richmond
International, Fair Oaks, Greendale, Roslyn Hills and Dumbarton.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3754 7768 3757 7765 3757 7764 3758 7763
3758 7762 3759 7762 3762 7765 3762 7729
3746 7729 3746 7742 3745 7742 3746 7744
3746 7769
$$
BUTNER2 follow-up statements
436
WGUS71 KAKQ 222334
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
734 PM EDT TUE MAY 22 2018
VAC041-085-087-760-230030-
/O.CON.KAKQ.FF.W.0005.000000T0000Z-180523T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Richmond VA-Chesterfield VA-Henrico VA-Hanover VA-
734 PM EDT TUE MAY 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTH CENTRAL CHESTERFIELD...CENTRAL HENRICO AND SOUTH CENTRAL
HANOVER COUNTIES AND THE CITY OF RICHMOND...
At 734 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain has fallen.
Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Highland Springs, Virginia Commonwealth University, Tuckahoe,
University Of Richmond, Mechanicsville, East Highland Park, Lakeside,
Bensley, Richmond Heights, Midlothian, Montrose, Richmond
International, Fair Oaks, Greendale, Roslyn Hills and Dumbarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3754 7768 3757 7765 3757 7764 3758 7763
3758 7762 3759 7762 3762 7765 3762 7729
3746 7729 3746 7742 3745 7742 3746 7744
3746 7769
$$
BUTNER288
WGUS71 KAKQ 230020
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
820 PM EDT TUE MAY 22 2018
VAC041-085-087-760-230030-
/O.EXP.KAKQ.FF.W.0005.000000T0000Z-180523T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Richmond VA-Chesterfield VA-Henrico VA-Hanover VA-
820 PM EDT TUE MAY 22 2018
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL CHESTERFIELD...CENTRAL
HENRICO AND SOUTH CENTRAL HANOVER COUNTIES AND THE CITY OF RICHMOND
WILL EXPIRE AT 830 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3754 7768 3757 7765 3757 7764 3758 7763
3758 7762 3759 7762 3762 7765 3762 7729
3746 7729 3746 7742 3745 7742 3746 7744
3746 7769
$$
BUTNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:07 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 22, 4:07 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 407 PM EDT Tue May 22 2018 .SYNOPSIS... A warm front across the eastern part of the local area will move northeast tonight. A cold front will cross the region on Wednesday, followed by a period of dry weather Thursday and Friday under the influence of high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 300 PM EDT Tuesday... Thunderstorms have developed this afternoon across the mountains of northern VA/WV in association with the subtle short wave over the Ohio Valley. Best flow aloft generally remains just north of the area, but given the strong instability and marginal deep layer shear profile of 25-30kt, a severe thunderstorm watch has been issued for the northern part of the forecast area generally north of Richmond. The best chance for severe weather would likely be across the far north (Caroline/Louisa Counties through the northern neck) due to the better kinematics, however overall the best severe threat seems to be north of the area. Main concern could be another period of locally heavy rainfall with storms possibly training across the north this evening. These storms should diminish relatively quickly after sunset due to loss of daytime heating. Meanwhile, storms have also developed across the far south in association with a weak surface trough. These are not expected to be severe, but again, given the high precipitable water values of around 1.75 inches, heavy rain is expected. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... As of 300 PM EDT Tuesday... The surface front over the Ohio Valley will slowly move through the area on Wednesday. Models suggest the front will take pretty much the entire day to move through the region, and as a result much of the southern half of the local area will remain south of the front through the afternoon. This should allow for thunderstorms to once again develop along the front in the afternoon. Winds aloft are only marginal for severe storms in the afternoon with only about 20-25 kt of shear during the afternoon. Could not rule out some line segments with gusty winds but organized severe unlikely. After the front passes through Wed evening, expect dry and seasonable weather Thu into Friday. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 320 PM EDT Monday... A strong surface ridge and northwest flow aloft with the upper ridge axis to the west over the Mississippi Valley will provide dry weather with moderate temperatures for the beginning of the extended forecast. Expect highs in the low to mid 80s Friday and the mid to upper 80s on Saturday. Overnight lows in the mid to upper 60s Friday night. But the upper ridge will erode through the holiday weekend with a gradual increase in moisture as it appears that another area of low pressure will form in the northeastern Gulf of Mexico by Sunday and push more tropical moisture northward into the region. This could allow for more showers and tropical downpours for Sunday and again on Monday. The big model difference in the models is the handling of a backdoor cold front between the 12z GFS and ECMWF with the GFS pushing the front south through the area and the ECMWF keeping the boundary well north of the area. In either case, the chance for showers and some possibly heavy rainfall exist for the second half of the Holiday weekend. If the GFS is right with the front Monday could be a damp cool rainy day while the ECMWF would lead to more periodic showers with some breaks. At this time of year, seems more likely the for the front to hang north of the area. So have kept the temperatures up more in the low to mid 80s for Sunday and Monday. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 300 PM EDT Tuesday... Mostly VFR conditions expected this afternoon, although localized IFR possible early this afternoon at ECG with thunderstorms. Otherwise, another round of showers and thunderstorms possible at RIC and SBY late this afternoon and this evening as the storms currently on the mountains move eastward. Localized IFR possible especially at RIC, but timing is difficult. These should diminish this evening due to loss of daytime heating. VFR expected overnight into Wednesday, although additional storms possible across the far south late Wed morning into Wed afternoon. Outlook...The cold front moves through Wednesday/Wed evening with high pressure building in for Thu/Fri. VFR conditions expected beyond Wednesday. && .MARINE... As of 405 PM EDT Tuesday... The surface warm front is straggling along the northeast coast near OXB and it continues to gradually lift NE away from the region. The flow is now turning to the south and southwest this afternoon and evening. Some showers and thunderstorms may impact the waters this evening as the lee side trough pulls away from the mountains. But the winds will generally remain out of the south to southwest at 5 - 10 KT overnight. The next cold front will drop SE through the region on Wednesday afternoon and evening. The flow will turn nw behind this front and there will be a short increase in winds to about 15 KT as slightly cooler and drier air pushes in behind front. Once the front clears the area, high pressure will settle over the waters for Thursday into Friday night. This will provide light winds and benign seas through Friday night. On Saturday, the flow will return to the south as the high pressure system slides off the SE US coast. Expect some increase in winds to 10 - 15 KT. && .HYDROLOGY... As of 625 AM EDT Tuesday... Flood warning continues for the Appomattox River basin. Mattoax is now forecast to reach moderate flooding by late tonight/early Wednesday morning. Warning has been dropped at Stony Creek, with river falling below flood stage earlier this morning. Additional flood warnings continue for the Chickahominy, Mattaponi rivers, as well as the Pocomoke River in MD. (allowed South Anna/Pamunkey river to expire). See FLWAKQ or FLSAKQ for more details. && .CLIMATE... As of 145 AM EDT Tuesday... * RIC monthly rainfall total through 5/21 remains at 8.84" (already ranks as 5th wettest May on record). (precipitation records date back to 1880) * SBY monthly rainfall total through 5/21 remains at 8.52" (already ranks as 3rd wettest May on record). (precipitation records date back to 1906) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB/MRD NEAR TERM...MRD SHORT TERM...MRD LONG TERM...BMS AVIATION...MRD MARINE...ESS HYDROLOGY... CLIMATE...
Hazardous weather outlook, May 22, 6:46 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 646 PM EDT Tue May 22 2018 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060-064>067-079>081-087>089- 092-093-095>100-509-510-523>525-232300- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Caroline-Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack- Western Louisa-Eastern Louisa-York-Newport News-Hampton/Poquoson- 646 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered strong thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong thunderstorms will be possible on Wednesday, primarily during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ061-062-068-069-075>078-082>086-090-511>522-232300- Cumberland-Goochland-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-James City-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 646 PM EDT Tue May 22 2018 ...SEVERE THUNDERSTORM WATCH 116 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong thunderstorms will be possible on Wednesday, primarily during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 6:02 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT TUE MAY 22 2018
VAZ082-514-516-222245-
Charles City-Eastern Henrico-Eastern Chesterfield (Including Col.
Heights)-
602 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN CHARLES CITY AND SOUTHEASTERN HENRICO COUNTIES...
At 602 PM EDT, a strong thunderstorm was located over Chester, moving
northeast at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Chester, Highland Springs, Bensley, Bellwood, Chesterfield Court
House, Chesterfield, Wayside, Richmond Heights, Elko, Sandston,
Glendale, Richmond International, Fair Oaks, Meadowville, Varina,
Drewrys Bluff, Centralia and Montrose.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3736 7752 3737 7751 3738 7752 3746 7743
3745 7742 3747 7742 3757 7731 3755 7727
3740 7712 3728 7743 3736 7753
TIME...MOT...LOC 2202Z 233DEG 18KT 3737 7746
BUTNERSpecial weather statement, May 22, 6:15 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
615 PM EDT TUE MAY 22 2018
VAZ082-083-090-222300-
Charles City-New Kent-James City-
615 PM EDT TUE MAY 22 2018
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL CHARLES CITY...
CENTRAL NEW KENT AND NORTHWESTERN JAMES CITY COUNTIES...
At 615 PM EDT, a thunderstorm with heavy rain was located over Adkins
Store, or near Charles City, moving northeast at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
New Kent, Charles City, Roxbury, Adkins Store, Ruthville, Providence
Forge, Barhamsville, Chickahominy Shore, Mountcastle, Lanexa,
Colonial Downs, Sandybottom, Diascund, Barnetts, Roaches Corner,
Kings Corner and Slaterville.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3756 7696 3754 7697 3754 7695 3756 7694
3757 7693 3741 7678 3732 7717 3744 7720
3758 7696
TIME...MOT...LOC 2215Z 233DEG 18KT 3738 7710
BUTNERSpecial weather statement, May 22, 6:19 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
619 PM EDT TUE MAY 22 2018
MDZ021-022-222315-
Dorchester-Wicomico-
619 PM EDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND DORCHESTER COUNTIES...
At 618 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oxford to near Leonardtown. Movement
was east at 35 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
These storms will be near...
Secretary around 635 PM EDT.
Hurlock around 645 PM EDT.
Federalsburg around 650 PM EDT.
Other locations impacted by these storms include Galestown, Madison,
Brookview, Eldorado, Andrews, Hoopersville, Hudson, Honga, Church
Creek and Wingate.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3869 7576 3864 7571 3846 7569 3827 7599
3831 7602 3837 7600 3837 7601 3818 7608
3827 7607 3827 7618 3824 7613 3823 7613
3823 7614 3825 7618 3847 7633 3853 7620
3854 7628 3863 7629 3857 7603 3870 7590
TIME...MOT...LOC 2218Z 272DEG 32KT 3872 7615 3831 7670
ALBSpecial weather statement, May 22, 6:29 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
629 PM EDT TUE MAY 22 2018
VAZ065-066-222330-
Mecklenburg-Lunenburg-
629 PM EDT TUE MAY 22 2018
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL MECKLENBURG AND
SOUTHWESTERN LUNENBURG COUNTIES...
At 629 PM EDT, thunderstorms with heavy rain were located over
Redoak, moving east at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
In addition...Rainfall amounts of 1 to 2 inches are possible with
these storms.
Locations impacted include...
Chase City, Victoria, Lunenburg, Boydton, Rehoboth, Kells Corner,
Wilburn, Spanish Grove, Loves Mill, Finchley, North View, Finneywood,
Skipwith, Fairview, Plantersville, Rogers Corner, Fort Mitchell,
Baskerville, Wightman and John H Kerr Reservoir.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3667 7870 3668 7870 3668 7869 3669 7865
3668 7863 3670 7865 3689 7849 3697 7847
3700 7823 3665 7819 3664 7857 3667 7861
3667 7862 3666 7860 3664 7871
TIME...MOT...LOC 2229Z 266DEG 17KT 3680 7860
BUTNERSpecial weather statement, May 22, 6:32 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
632 PM EDT TUE MAY 22 2018
VAZ075>078-085-518>522-222330-
Western King and
Queen-Middlesex-Richmond-Northumberland-Westmoreland-Eastern King
William-Lancaster-Western Essex-Eastern Essex-Eastern King and Queen-
632 PM EDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL KING AND
QUEEN...MIDDLESEX...NORTHUMBERLAND...RICHMOND...WESTMORELAND...
SOUTHEASTERN KING WILLIAM...LANCASTER AND SOUTHEASTERN ESSEX
COUNTIES...
At 632 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Saint Clements Bay to near
Tappahannock to near King William. Movement was east at 40 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
These storms will be near...
Tappahannock and Dunnsville around 635 PM EDT.
Warsaw, Coles Point and Stevensville around 645 PM EDT.
Haynesville and Hague around 650 PM EDT.
Robley, Little Plymouth and Farnham around 655 PM EDT.
Callao and Kinsale around 700 PM EDT.
Church View, Heathsville and Jamaica around 705 PM EDT.
Saluda and Lewisetta around 710 PM EDT.
Urbanna around 715 PM EDT.
Other locations impacted by these storms include Byrdton, Currioman
Landing, Lottsburg, Threeway, Avalon, Brook Vale, Bertrand,
Reedville, Amburg and Belle Isle State Park.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern, southeastern and east central Virginia.
LAT...LON 3815 7661 3811 7660 3807 7653 3803 7651
3789 7624 3789 7619 3777 7623 3775 7627
3766 7627 3762 7624 3758 7626 3754 7626
3757 7657 3760 7665 3758 7666 3762 7709
3772 7702 3772 7703 3794 7693 3817 7686
TIME...MOT...LOC 2232Z 268DEG 33KT 3823 7679 3795 7687 3764 7705
ALBSpecial weather statement, May 22, 6:35 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Wakefield VA 635 PM EDT TUE MAY 22 2018 VAZ068-069-082>085-512>516-518-520-222330- Western Henrico (Including the City of Richmond)-Middlesex-Eastern Henrico-Eastern King and Queen-Gloucester-Eastern Hanover-Charles City-New Kent-Western Chesterfield-Eastern King William-Powhatan-Amelia-Eastern Chesterfield (Including Col. Heights)- 635 PM EDT TUE MAY 22 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTERFIELD... NORTHWESTERN GLOUCESTER...SOUTHEASTERN KING AND QUEEN...SOUTHWESTERN MIDDLESEX...NORTHWESTERN CHARLES CITY...NEW KENT...SOUTHEASTERN HENRICO...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN HANOVER... NORTHWESTERN AMELIA AND SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND... At 634 PM EDT, radar indicated an area of strong thunderstorms located along a line extending from near Tunstall to near Morven. Movement was east at 30 mph. Wind gusts in excess of 40 mph are possible with these storms. Rainfall amounts of up to 1 inch are possible with these storms. Locations impacted include... Richmond, New Kent, West Point, Virginia Commonwealth University, Moseley, Talleysville, Highland Springs, Downtown Richmond, Bon Air, Virginia Union University, University Of Richmond, Roxbury, Chester, Mechanicsville, Bellwood, Tunstall, Providence Forge, Morven, Chesterfield Court House and Bensley. If you see lightning or hear thunder...you are at risk. Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with these storms. These wind gusts are capable of knocking down tree limbs...small or weakened trees... and blowing around trash cans...potted plants...lawn furniture and other light outdoor objects. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 900 PM EDT for central, eastern, southeastern and east central Virginia. LAT...LON 3765 7712 3758 7645 3735 7718 3742 7817 TIME...MOT...LOC 2234Z 273DEG 25KT 3762 7707 3742 7803 ALB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:35 AM EDT | Areal Flood Warning | AKQ | Mecklenburg | 60 hr |
| May 22, 3:04 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| May 22, 3:34 PM EDT | Special Weather Statement | AKQ | Fluvanna | 56 min |
| May 22, 4:08 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 67 min |
| May 22, 4:55 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover | 65 min |
| May 22, 5:23 PM EDT | Special Weather Statement | AKQ | Lunenburg | 67 min |
| May 22, 5:51 PM EDT | Special Weather Statement | AKQ | Essex, Hanover, King and Queen, King William, Richmond, Westmoreland | 54 min |
| May 22, 6:02 PM EDT | Special Weather Statement | AKQ | Henrico | 43 min |
| May 22, 6:15 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 45 min |
| May 22, 6:29 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 61 min |
| May 22, 6:32 PM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 58 min |
| May 22, 6:35 PM EDT | Special Weather Statement | AKQ | Henrico, New Kent, City of Richmond | 55 min |
| May 22, 6:42 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 2 hr |
| May 22, 6:49 PM EDT | Special Marine Warning | AKQ | 86 min | |
| May 22, 7:20 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, Middlesex, York, City of Williamsburg | 40 min |
| May 22, 7:22 PM EDT | Special Marine Warning | AKQ | 68 min |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.